Alert archive / Texas / Special Weather Statements in 2011

Special Weather Statement, NWS Fort Worth, TX

June 5, 2011Van Zandt County, Texas

NWS Fort Worth, TX issued this special weather statement at Jun 5, 2011, 6:21 PM CDT for Van Zandt County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Jun 5, 2011, 6:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS84 KFWD 052321
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011

TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN VAN ZANDT COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
      3255 9570 3254 9559 3248 9559 3241 9550
      3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:15 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUN 5 2011

.DISCUSSION...
TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER
LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE
SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E
TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING
AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS
FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS
AFTERNOON AND THIS EVENING.

INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC
AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON
EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST
POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH
PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE
PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD
BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS
THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE
TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN
THE THUNDERSTORMS.

OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE
FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING
OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN
CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED
ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE
SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH
GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE
CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  99  76  98  74 /  20  20  10  10  10
WACO, TX              70  98  69  96  71 /  20  20  10  10  10
PARIS, TX             71  98  71  95  70 /  30  10  10  10  10
DENTON, TX            69  97  70  98  71 /  20  10  10  10  10
MCKINNEY, TX          69  97  69  96  70 /  20  20  10  10  10
DALLAS, TX            76  99  76  97  75 /  20  20  10  10  10
TERRELL, TX           71  97  70  96  71 /  20  20  10  10  10
CORSICANA, TX         72  96  69  95  72 /  30  20  10  20  10
TEMPLE, TX            69  94  69  93  70 /  20  20  10  10  10
MINERAL WELLS, TX     67  96  68  96  72 /  20  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN JUN 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING
HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE
35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST
OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE
35 AND INTERSTATE 35E THIS EVENING.

14

In the hours before

Special weather statement, Jun 5, 5:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SUN JUN 5 2011

TXZ135-052245-
HENDERSON TX-
512 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF ATHENS...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
EUSTACE...MALAKOFF AND TRINIDAD.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3205 9574 3204 9574 3201 9605 3203 9607
      3208 9607 3208 9611 3236 9608 3235 9568
      3205 9568
TIME...MOT...LOC 2212Z 034DEG 1KT 3219 9592
Special weather statement, Jun 5, 5:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT SUN JUN 5 2011

TXZ095-052315-
LAMAR TX-
547 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  LAMAR COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PARIS...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3377 9551 3366 9545 3365 9544 3353 9548
      3348 9560 3348 9565 3352 9576 3361 9586
      3374 9579 3378 9567
TIME...MOT...LOC 2248Z 018DEG 1KT 3361 9564
Local storm report, Jun 5, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SUN JUN 05 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             EUSTACE                 32.30N  95.98W
06/05/2011  E1.75 INCH       HENDERSON          TX   LAW ENFORCEMENT

            FEW QUARTER TO GOLFBALL HAIL STONES IN EUSTACE. ALSO
            POSSIBLE DAMAGING WINDS IN PAYNE SPRINGS.
Special weather statement, Jun 5, 6:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT SUN JUN 5 2011

TXZ103-104-052345-
DENTON TX-COLLIN TX-
616 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF PLANO...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...HEBRON...LITTLE ELM...PLANO...THE COLONY AND LAKE
LEWISVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3309 9664 3299 9669 3299 9694 3309 9699
      3320 9694 3320 9670
TIME...MOT...LOC 2317Z 185DEG 2KT 3307 9681
Special weather statement, Jun 5, 6:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT SUN JUN 5 2011

TXZ095-052345-
LAMAR TX-
618 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN LAMAR COUNTY

AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PARIS...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3373 9550 3346 9551 3346 9555 3348 9557
      3347 9559 3348 9560 3347 9568 3349 9578
      3346 9582 3346 9586 3374 9585
TIME...MOT...LOC 2318Z 185DEG 2KT 3359 9568
Special weather statement, Jun 5, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011

TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN VAN ZANDT COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
      3255 9570 3254 9559 3248 9559 3241 9550
      3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:48 PM CDTSpecial Weather StatementFWDDelta27 min
Jun 4, 8:57 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar63 min
Jun 5, 3:18 PM CDTSpecial Weather StatementFWDHopkins27 min
Jun 5, 3:34 PM CDTSpecial Weather StatementFWDRains26 min
Jun 5, 3:43 PM CDTSpecial Weather StatementFWDFranklin32 min
Jun 5, 3:51 PM CDTSevere Thunderstorm WarningFWDHopkins39 min
Jun 5, 4:20 PM CDTSpecial Weather StatementFWDRains25 min
Jun 5, 4:24 PM CDTSpecial Weather StatementFWDRobertson36 min
Jun 5, 4:44 PM CDTSpecial Weather StatementFWDHenderson31 min
Jun 5, 4:45 PM CDTSpecial Weather StatementFWDVan Zandt30 min
Jun 5, 4:53 PM CDTSevere Thunderstorm WarningFWDVan Zandt37 min
Jun 5, 5:07 PM CDTSpecial Weather StatementFWDDelta38 min
Jun 5, 5:12 PM CDTSpecial Weather StatementFWDHenderson33 min
Jun 5, 5:38 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt34 min
Jun 5, 5:47 PM CDTSpecial Weather StatementFWDLamar28 min
Jun 5, 6:16 PM CDTSpecial Weather StatementFWDCollin29 min
Jun 5, 6:18 PM CDTSpecial Weather StatementFWDLamar27 min
Jun 5, 6:43 PM CDTSpecial Weather StatementFWDCollin32 min
Jun 5, 6:46 PM CDTSpecial Weather StatementFWDVan Zandt29 min

Nearby

Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.